• Users Online: 63
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2017  |  Volume : 3  |  Issue : 1  |  Page : 20-23

A clinical study of severe cutaneous adverse drug reactions and role of corticosteroids in their management


1 Department of Dermatology, SMGS Hospital, Government Medical College, Jammu, Jammu and Kashmir, India
2 Department of Dermatology, SMGS Hospital, Jammu, Jammu and Kashmir, India

Correspondence Address:
Rohini Sharma
Department of Dermatology, SMGS Hospital, Government Medical College, Jammu, Jammu and Kashmir
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijdd.ijdd_22_16

Get Permissions

Background: Various medications are used for the treatment of various diseases. Ironically, adverse drug reactions (ADRs) also accompany the use of these medications and are as old as the medicine itself. These drug reactions can range from mild transient erythema at one end of the spectrum to severe cutaneous ADRs (SCADRS) that include Steven–Johnson syndrome (SJS), toxic epidermal necrolysis, acute generalized exanthematous pustulosis, and drug reaction with eosinophilia and systemic symptoms complex (DRESS). Aim: This study aims to study the clinical and epidemiological aspects of severe cutaneous adverse drug reactions (SCADRS) at a referral center of Jammu region, with special reference to the role of corticosteroids in the management. Materials and Methods: The study was carried out between July 2015 and December 2015, at a tertiary hospital after permission from Ethical Committee of the institution. A total of 44 patients were included in the study which included outpatients as well as inpatients admitted after written informed consent. The Naranjo ADR probability scale was applied to indicate the causality of the drug with the SCADRS. Results: In the study, a total of 44 patients were included in the study. Males outnumbered the females, and maximum patients were in the age group of 21–40 years. SJS was the most common SCARD found followed by DRESS. Antiepileptic class of drug was found to be most commonly implicated. Immediate withdrawal of the culprit drug and administration of systemic steroids reverted the SCARD in maximum patients. Conclusion: Severe cutaneous adverse drug reactions can be associated with serious morbidity as well as mortality. Their knowledge and prompt recognition are essential for clinicians as early recognition, and immediate withdrawal of the culprit drug/drugs with adequate management can be lifesaving.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed214    
    Printed11    
    Emailed0    
    PDF Downloaded32    
    Comments [Add]    

Recommend this journal